Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS New Orleans, LA

May 12, 2015Assumption Parish, Lafourche Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 12, 2015, 5:35 PM CDT for Assumption Parish, Lafourche Parish, Saint James Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2015, 5:35 PM CDT (22:35 UTC)
Expired
May 12, 2015, 6:15 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Assumption Parish, LA, Lafourche Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS54 KLIX 122235
SVRLIX
LAC007-057-093-122315-
/O.NEW.KLIX.SV.W.0053.150512T2235Z-150512T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
535 PM CDT TUE MAY 12 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHEASTERN ST. JAMES PARISH IN SOUTHEASTERN LOUISIANA...
  EAST CENTRAL ASSUMPTION PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 615 PM CDT

* AT 534 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
  CHACKBAY...OR NEAR THIBODAUX...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THIBODAUX...NORTH VACHERIE...SOUTH VACHERIE...CHACKBAY AND
  LABADIEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2991 9097 3002 9069 2992 9066 2989 9065
      2976 9062 2977 9080 2978 9081 2978 9083
      2977 9083 2977 9094
TIME...MOT...LOC 2234Z 258DEG 15KT 2985 9087 

$$

MJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:00 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 12, 4:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT TUE MAY 12 2015

.SHORT TERM...
A FEW THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHERN PORTIONS OF
THE FORECAST AREA OVER THE LAST AREA. CONVECTION TOOK A LITTLE BIT
LONG TO INITIATE TODAY. A FEW OF THESE STORMS MAY BE STRONG WITH
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN BEING THE MAIN THREATS.
WILL CONTINUE TO CARRY CHANCE POPS FOR THE EVENING HOURS AND
THUNDERSTORM DEVELOPMENT SHOULD DIMINISH AFTER SUNSET ACROSS THE
FORECAST AREA. AN UPPER LEVEL FEATURE CURRENTLY OVER TEXAS
WILL CONTINUE TO LIFT NORTHWARD THROUGH TONIGHT BUT IS EXPECTED
TO WEAKEN...THIS WAS SUPPOSED TO LEAD TO MORE STORMS THIS
AFTERNOON BUT IT LOOKS LIKE THINGS JUST DID NOT COME TOGETHER LIKE
EXPECTED. WE SHOULD BE IN BETWEEN SYSTEMS OVER MOST OF THE
FORECAST PERIOD. HIGH PRESSURE OFF TO THE EAST WILL KEEP THE AREA
IN A SOUTHERLY TO SOUTHEASTERLY FLOW...MEANING THE GULF WILL BE
OPEN FOR BUSINESS PROVIDING THE AREA WITH PLENTY OF WARM UNSTABLE
AIR AROUND. WARM AND HUMID DAYS CAN BE EXPECTED WITH DAILY ROUNDS
OF SHOWERS A THUNDERSTORMS. THAT WEAK FRONT THAT MOVED THROUGH
YESTERDAY IS STILL DRAPED OVER THE AREA AND WILL WASH OUT THROUGH
TONIGHT AND TOMORROW. RAIN CHANCES WILL BE LOWER WEDNESDAY AS SOME
DRIER AIR AND SOME RIDGING WORKS IN THE MID LEVELS OF THE
ATMOSPHERE TO SUPPRESS CONVECTION. TEMPERATURES TOMORROW WILL
REACH INTO THE MID 80S AS CLOUD COVER SHOULD BE A LITTLE BIT LESS
THAN TODAY. RAIN CHANCES INCREASE AGAIN ON THURSDAY AS ANOTHER
SYSTEM PASSES OFF TO THE NORTH. WITH TEMPERATURES REACHING INTO
THE MID TO UPPER 80S AND AN UNSTABLE ATMOSPHERE EXPECT SOME
SHOWERS AND STORMS TO DEVELOP ON THURSDAY AFTERNOON.

.LONG TERM...
THE UNSETTLED PATTERN CONTINUES THROUGH THE WEEKEND. ANOTHER
IMPULSE MOVES ACROSS THE FORECAST AREA ON FRIDAY...AND THIS ONE
WILL MOVE OVER THE AREA AND WILL KICKOFF MORE SHOWERS AND STORMS
MORE SO THAN THE IMPULSE ON THURSDAY. WILL CARRY LIKELY POPS ON
FRIDAY. THERE WILL NOT BE ANY SIGNIFICANT UPPER LEVEL IMPULSES
SLIDING THROUGH OVER THE WEEKEND...BUT LAPSE RATES WILL CONDUCIVE
TO DIURNALLY INDUCED CONVECTION EACH DAY. THE CONVECTION WILL TEND
TO FORM ALONG ANY WEAK MESOSCALE BOUNDARIES DURING THE LATE
MORNING AND AFTERNOON...AND THEN PERSIST AS NEW OUTFLOW BOUNDARIES
DEVELOP INTO THE EARLY EVENING HOURS BEFORE DISSIPATING AS DAYTIME
HEATING WANES. WILL CONTINUE TO CARRY DAILY CHANCE POPS FOR THE
WEEKEND WITH HIGHS IN THE MID TO UPPER 80S. THE NEXT SEMI
ORGANIZED SYSTEM LOOKS TO IMPACT THE AREA BY NEXT MONDAY OR
TUESDAY. WILL MAINTAIN A BLEND OF GUIDANCE IN THE LONG RANGE.
13/MH

&&

.AVIATION...
OUTSIDE OF SCATTERED SHOWERS AND THUNDERSTORMS...EXPECT VFR
CONDITIONS TO PREVAIL THROUGH THE FIRST PART OF TONIGHT. CIGS
EXPECTED TO DROP AGAIN TONIGHT WITH MVFR OR IFR CONDITIONS DURING
THE EARLY MORNING HOURS. CONVECTIVE ACTIVITY EXPECTED TO REMAIN
ISOLATED WEDNESDAY...SO NO MENTION WILL BE CARRIED IN THE TAFS.

&&

.MARINE...
EXPECT SOUTH TO SOUTHEASTERLY WINDS THROUGH THE PERIOD AS HIGH
PRESSURE TO THE EAST CONTINUES TO INFLUENCE THE FORECAST. WINDS
SHOULD NOT EXCEED 15 KNOTS THROUGH THE PERIOD. EXPECT WINDS TO
REMAIN IN THE 5 TO 12 KNOT RANGE THROUGH THE PERIOD WITH A SLIGHT
ELEVATION IN WINDS UP TO 15 KNOT ON FRIDAY AND SATURDAY. 13/MH

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  86  66  84 /  40  20  20  40
BTR  68  86  69  85 /  40  20  20  40
ASD  67  85  67  85 /  30  20  20  30
MSY  71  85  71  84 /  20  10  10  30
GPT  70  84  71  85 /  20  20  20  30
PQL  67  86  67  85 /  20  20  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 12, 5:10 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT TUE MAY 12 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-131400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
510 PM CDT TUE MAY 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING WITH ISOLATED
THUNDERSTORMS OVERNIGHT. A FEW OF THE STORMS EARLY THIS EVENING
COULD BE STRONG TO MARGINALLY SEVERE WITH STRONG GUSTY WINDS...
SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE PERIOD WITH THE
BEST CHANCE ON FRIDAY. A FEW OF THE STORMS COULD BE STRONG AND
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 12, 4:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 PM CDT TUE MAY 12 2015

LAZ050-072-122230-
SOUTHERN TANGIPAHOA LA-LIVINGSTON LA-
445 PM CDT TUE MAY 12 2015

...SPECIAL WEATHER STATEMENT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
INDEPENDENCE...OR 7 MILES SOUTH OF AMITE. THIS STORM WAS NEARLY
STATIONARY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE AND TICKFAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3060 9044 3047 9066 3065 9070 3065 9056
      3067 9045
TIME...MOT...LOC 2145Z 090DEG 2KT 3063 9053

CAB
Special weather statement, May 12, 5:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT TUE MAY 12 2015

LAZ034-046>048-122245-
WEST BATON ROUGE LA-IBERVILLE LA-POINTE COUPEE LA-
EAST BATON ROUGE LA-
500 PM CDT TUE MAY 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST BATON ROUGE...NORTHWESTERN
EAST BATON ROUGE...NORTH CENTRAL IBERVILLE...SOUTHWESTERN EAST
FELICIANA AND SOUTHEASTERN POINTE COUPEE PARISHES UNTIL 545 PM CDT...

AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ERWINVILLE...OR 10 MILES NORTHWEST OF PORT ALLEN...MOVING EAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...ROSEDALE...
BROWNFIELDS...MERRYDALE...MONTICELLO...ERWINVILLE AND BATON ROUGE
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3061 9149 3071 9103 3042 9105 3043 9151
TIME...MOT...LOC 2159Z 266DEG 17KT 3052 9136

CAB
Special weather statement, May 12, 5:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CDT TUE MAY 12 2015

LAZ037-050-071-072-122300-
ST. HELENA-SOUTHERN TANGIPAHOA-LIVINGSTON-NORTHERN TANGIPAHOA-
504 PM CDT TUE MAY 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TANGIPAHOA...
NORTHEASTERN LIVINGSTON AND SOUTHEASTERN ST. HELENA PARISHES...

AT 502 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR ALBANY...OR
NEAR HAMMOND...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...WALKER...LIVINGSTON...INDEPENDENCE...ALBANY...MONTPELIER...
NATALBANY...ROBERT AND TICKFAW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

LAT...LON 3068 9026 3048 9025 3048 9087 3069 9085
TIME...MOT...LOC 2202Z 093DEG 8KT 3055 9055

MJH
Local storm report, May 12, 5:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 PM CDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             BATON ROUGE             30.45N 91.13W
05/12/2015  E0.25 INCH       EAST BATON ROUGE   LA   PUBLIC

            REPORTED IN DOWNTOWN BATON ROUGE.

&&

ANSORGE
Special weather statement, May 12, 5:08 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CDT TUE MAY 12 2015

LAZ034-047-048-122315-
WEST BATON ROUGE-POINTE COUPEE-EAST BATON ROUGE-
508 PM CDT TUE MAY 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST BATON ROUGE...
EAST BATON ROUGE...NORTHWESTERN IBERVILLE...SOUTHWESTERN EAST
FELICIANA AND SOUTHEASTERN POINTE COUPEE PARISHES...

AT 507 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MERRYDALE...
OR OVER BATON ROUGE. THESE STORMS ARE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...NEW ROADS...OAK HILLS
PLACE...ADDIS...BRUSLY...BROWNFIELDS...INNISWOLD...MERRYDALE...
GARDERE...MONTICELLO...GREENWELL SPRING...WESTMINSTER...VILLAGE ST.
GEORGE...ERWINVILLE...OLD JEFFERSON...SHENANDOAH AND BATON ROUGE
AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.

LAT...LON 3072 9146 3070 9135 3066 9134 3065 9130
      3068 9129 3068 9127 3063 9098 3034 9104
      3033 9127 3039 9139 3041 9139 3043 9141
      3050 9149 3050 9152
TIME...MOT...LOC 2207Z 207DEG 3KT 3048 9112

MJH
Local storm report, May 12, 5:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT TUE MAY 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             INDEPENDENCE            30.64N 90.51W
05/12/2015  E0.88 INCH       TANGIPAHOA         LA   PUBLIC

            RELAYED VIA SOCIAL MEDIA.

&&

ANSORGE

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:52 PM CDTSpecial Weather StatementLIXLafourche53 min
May 12, 3:14 PM CDTSpecial Weather StatementLIXAssumption46 min
May 12, 3:45 PM CDTSpecial Weather StatementLIXLafourche45 min
May 12, 4:15 PM CDTSpecial Weather StatementLIXWest Baton Rouge45 min
May 12, 4:18 PM CDTSpecial Weather StatementLIXSaint Tammany42 min
May 12, 4:31 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Baton Rouge29 min
May 12, 4:45 PM CDTSpecial Weather StatementLIXTangipahoa45 min
May 12, 5:00 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge45 min
May 12, 5:04 PM CDTSpecial Weather StatementLIXTangipahoa56 min
May 12, 5:08 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge67 min
May 12, 5:59 PM CDTSpecial Weather StatementLIXTangipahoa31 min
May 12, 6:19 PM CDTSpecial Weather StatementLIXSaint James26 min
May 12, 6:26 PM CDTSpecial Weather StatementLIXSaint Tammany34 min
May 12, 6:44 PM CDTSpecial Marine WarningLIX31 min
May 12, 6:47 PM CDTSpecial Weather StatementLIXSaint John the Baptist28 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.